Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2008, 4:12 AM CDT for Burnet County, Williamson County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2008, 4:12 AM CDT (09:12 UTC)
- Expired
- May 14, 2008, 5:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 5:00 AM CDT | TSTM WND DMG | 2 Se Burnet, TX | MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:39 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3961 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 140912
SVREWX
TXC053-491-141015-
/O.NEW.KEWX.SV.W.0113.080514T0912Z-080514T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 AM CDT WED MAY 14 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BURNET COUNTY...
NORTHWESTERN WILLIAMSON COUNTY...
* UNTIL 515 AM CDT.
* AT 411 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF
BURNET...OR NEAR BUCHANAN DAM...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BURNET BY 435 AM CDT...
SHADY GROVE AND 6 MILES NORTH OF BERTRAM BY 450 AM CDT...
JOPPA BY 455 AM CDT...
MAHOMET BY 500 AM CDT...
BRIGGS BY 505 AM CDT...
ANDICE BY 510 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3093 9783 3092 9781 3063 9784 3068 9840
3075 9837 3077 9843 3081 9841 3083 9837
3088 9845 3092 9844 3103 9790
TIME...MOT...LOC 0912Z 265DEG 35KT 3079 9849
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:52 AM CDT, 20 minutes earlier.
Area forecast discussion, May 14, 3:52 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 352 AM CDT WED MAY 14 2008 .DISCUSSION... CURRENT CONVECTIVE ACTIVITY WILL CONTINUE TRACKING EAST AND EXIT THE REGION AFTER 10 AM. THE UPPER LOW MAINTAINS A DUE EAST MOVEMENT INTO SE NEW MEXICO...APPROX 20 MPH SPEED. BRINGING THE DRY SLOT OVER THE NORTHWEST COUNTIES AT 18Z, COINCIDENT WITH THE DRY LINE. THE DRY SLOT/UPPER JET REMAINS OVER THE DRY LINE OVER THE WESTERN HILL COUNTRY THROUGH 10 PM TONIGHT. ENOUGH INSTABILITY WITH DAYTIME HEATING AND AMPLE PRECIPITABLE WATER ALONG WITH DIFLUENT FLOW AS THE NOSE OF THE 300MB JET WILL MAKE FOR ANOTHER ROUND OF SEVERE THUNDERSTORMS ALONG THE DRY LINE. THURSDAY AND FRIDAY - - THE TRANSITIONAL WEATHER PATTERN DEVELOPS ANOTHER UPPER LOW OVER NORTHWEST MEXICO WITH A PROGRESSIVE UPPER TROUGH MOVE SOUTHEAST THROUGH THE MIDWEST AND SWINGS EAST THROUGH NEW ENGLAND. THIS PATTERN WILL SEND A COLDER AIRMASS SOUTH THROUGH THE STATE GRADUALLY PUSHING THE COLD FRONTAL BOUNDARY INTO THE GULF WHILE OVERRUNNING HIGH CLOUDINESS STREAM ACROSS THE AREA. LOCALLY HEAVY RAIN WILL BE POSSIBLE THURSDAY...TAPERING OFF THURSDAY NIGHT AS THE RAINY PATTERN SHIFTS SOUTH. SATURDAY THROUGH TUESDAY - -THE UPPER LOW RETROGRADES TO BAJA WITH AN ALMOST EAST-WEST TROF AXIS FROM BAJA TO THE RED RIVER...AND A STRONG NORTH FLOW THROUGH THE MID SECTIONS OF THE UNITED STATES. THE UPPER TROF AXIS SHIFTS SOUTH THROUGH TEXAS, ALLOWING THE DRY NORTHERLY FLOW TO MOVE INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 70 80 60 80 / 50 30 50 10 - AUSTIN BERGSTROM INTL AIRPORT 88 69 81 58 79 / 50 30 50 10 10 DEL RIO INTL AIRPORT 95 70 88 65 77 / 20 30 20 30 20 SAN ANTONIO INTL AIRPORT 89 71 81 63 78 / 40 30 50 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/04
Hazardous weather outlook, May 13, 3:58 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 358 PM CDT TUE MAY 13 2008 TXZ171>173-183>194-202>209-217>225-228-141200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 358 PM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EDWARDS PLATEAU THIS EVENING...THEN SPREAD EAST AND BECOME MORE NUMEROUS LATE TONIGHT OVER THE HILL COUNTRY AND NEAR THE AUSTIN METRO AREA. LOCALLY HEAVY RAINS OF 1 TO 3 INCHES MAY RESULT IN AN ISOLATED FLASH FLOOD THREAT...GENERALLY NORTH OF A CAMP WOOD TO SAN MARCOS TO GIDDINGS LINE. OTHERWISE... THE PRIMARY THREATS ARE FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR LATE WEDNESDAY.
In the hours before
Local storm report, May 14, 2:53 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 AM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL SPOFFORD 29.17N 100.42W
05/14/2008 E0.50 INCH KINNEY TX LAW ENFORCEMENT
VERY HEAVY RAINS
&&
EVENT NUMBER 00113
JPBLocal storm report, May 14, 3:11 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 AM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL LEAKEY 29.73N 99.76W
05/14/2008 M0.50 INCH REAL TX LAW ENFORCEMENT
ON THE NORTH SIDE OF THE STORM
0240 AM HAIL SPOFFORD 29.17N 100.42W
05/14/2008 E0.50 INCH KINNEY TX LAW ENFORCEMENT
VERY HEAVY RAINS
0250 AM HAIL SPOFFORD 29.17N 100.41W
05/14/2008 M1.00 INCH KINNEY TX LAW ENFORCEMENT
STRONG WINDS AND VERY HEAVY RAIN
0250 AM HAIL 6 W BRACKETTVILLE 29.33N 100.51W
05/14/2008 M1.75 INCH KINNEY TX LAW ENFORCEMENT
&&
EVENT NUMBER 00112 00113 00114 00115
JPBLocal storm report, May 14, 3:52 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 AM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0348 AM HAIL 1 SW SABINAL 29.32N 99.47W
05/14/2008 M0.75 INCH UVALDE TX TRAINED SPOTTER
&&
EVENT NUMBER 00116
JPBLocal storm report, May 14, 4:01 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 AM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0358 AM HAIL 10 NW LLANO 30.84N 98.81W
05/14/2008 M0.88 INCH LLANO TX COCORAHS
&&
EVENT NUMBER 00117
JPBLocal storm report, May 14, 4:03 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
403 AM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0358 AM HAIL 5 WSW DHANIS 29.31N 99.36W
05/14/2008 E0.88 INCH MEDINA TX TRAINED SPOTTER
GUSTY THUNDERSTORM WINDS
&&
EVENT NUMBER 00118
JPBLocal storm report, May 14, 4:11 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
411 AM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0407 AM HEAVY RAIN 1 SSE PIPE CREEK 29.70N 98.93W
05/14/2008 M3.66 INCH BANDERA TX EMERGENCY MNGR
0NE HOUR RAINFALL
&&
EVENT NUMBER 00119
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:20 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 70 min |
| May 13, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 31 min |
| May 13, 8:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 28 min |
| May 13, 8:28 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 24 min |
| May 13, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 61 min |
| May 13, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr, Real | 53 min |
| May 13, 10:39 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 51 min |
| May 14, 1:27 AM CDT | Tornado Warning | EWX | Kinney, Maverick | 63 min |
| May 14, 1:58 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kinney, Real, Uvalde | 62 min |
| May 14, 2:23 AM CDT | Areal Flood Advisory | EWX | Edwards, Real, Uvalde | 2 hr |
| May 14, 2:28 AM CDT | Tornado Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 47 min |
| May 14, 2:59 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kinney, Medina, Real, Uvalde | 61 min |
| May 14, 3:02 AM CDT | Areal Flood Advisory | EWX | Bandera, Real | 118 min |
| May 14, 3:08 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 56 min |
| May 14, 3:24 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 66 min |
| May 14, 3:35 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 25 min |
| May 14, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Kendall, Kerr and 1 more | 68 min |
| May 14, 4:45 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Real, Uvalde, Val Verde | 2 hr |
| May 14, 4:51 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Hays | 69 min |
| May 14, 5:04 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 56 min |
| May 14, 5:19 AM CDT | Areal Flood Advisory | EWX | Burnet | 116 min |
| May 14, 6:30 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Llano | 79 min |
| May 14, 8:01 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays, Travis | 37 min |
| May 14, 8:55 AM CDT | Areal Flood Advisory | EWX | Hays, Travis | 2 hr |
| May 14, 9:07 AM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| May 14, 4:30 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 75 min |
| May 14, 5:20 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 55 min |
| May 14, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 62 min |
| May 14, 6:20 PM CDT | Tornado Warning | EWX | Frio, Medina, Uvalde, Zavala | 40 min |
| May 14, 6:26 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 64 min |
| May 14, 6:37 PM CDT | Tornado Warning | EWX | Llano | 38 min |
| May 14, 6:48 PM CDT | Tornado Warning | EWX | Atascosa, Frio, Zavala | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.